Kentucky, 2004

Hail in Kentucky, June 2, 2004

June 2, 2004 · NWS LMK · 4 events in 4 counties and zones

4 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 2, 1:30 PM EST, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 2, 1:30 PM EST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 PM EDT WED JUN 2 2004

.SHORT TERM:(TONIGHT THROUGH SATURDAY EVENING).

500 MB COLD AIR POOL FINALLY EXTING REGION TONIGHT. THAT COUPLED WITH
THE STEADY ESEWRD MVMNT OF WK CDFNT ACROSS FA TODAY...(ITS CURRENTLY
ALONG NE TO SW LINE ACROS NRN HAF OF FA)...LOWERING DEWPOINTS FROM
THE 60S INTO THE LOWER TO MID 50S WILL HELP STABALIZE ATMOS AND SHOULD
LEAD TO END OF TRW THREAT THIS EVENING ACROSS NW HALF OF FA AND DURING
THE NIGHT ACROSS THE SE.

DRY AND PLEASANT WX ON THURSDAY THROUGH SATURDAY. THERE IS A MINOR
PROBLEM IN DEALING WI DIMINISHING COOL AIR CLOUD MASS DRIFTING SEWRD
ACRSS MUCH OF FA LATER TONIGHT INTO THURSDAY. NO SHOWER THREAT
THOUGH..SINCE THE COLD AIR ALOFT WITH HAVE COMPLETELY EXITED THE
REGION.

EXCEPT FOR MODIFICATIONS TONIGHT...PREVIOUS FCST TRENDS FOR THURSDAY
THROUGH SATURDAY LOOK QUITE GOOD...SO NO CHANGES NEEDED.

IN THE EXTENDED... (SATURDAY NIGHT THROUGH WEDNESDAY)

THE EXTENDED PERIOD WILL FEATURE A GENERAL TRANSITION IN THE UPPER
AIR PATTERN ACROSS THE CONUS. A BROAD SHALLOW TROUGH OVER THE UPPER
OHIO VALLEY WILL FLATTEN AS HEIGHTS RISE ACROSS THE CENTRAL PLAINS
AND LOWER MISSISSIPPI VALLEY. THE HIGH PRESSURE RIDGE THAT WILL HAVE
BROUGHT PLEASANT WEATHER AND LOW DEWPOINTS FRIDAY AND SATURDAY TO THE
REGION WILL MOVE EAST...ALLOWING A WARMUP TO SUMMER-LIKE
TEMPERATURES AND ADDITIONAL HUMIDITY BEGINNING SUNDAY. WITH THIS
TRANSITION TO A MORE ZONAL FLOW...WEAK LOW PRESSURE MAY DEVELOP ON A
FRONT THAT MAY STALL ALONG/NORTH OF THE OHIO RIVER SUNDAY AFTERNOON.
WITH THE PRESENCE OF THIS BOUNDARY AND THE WEAK DISTURBANCE...WILL
INTRODUCE CONVECTION CHANCES SUNDAY AFTERNOON. AS THIS LOW MOVES
NORTHEAST WARM HUMID AIR AND THE REMMENTS OF THIS FRONTAL BOUNDARY
WILL REMAIN...KEEPING AT LEAST A CHANCE OF THUNDERSTORMS THROUGH
WED

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

&&
Hazardous weather outlook, Jun 2, 9:00 AM EST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 AM EDT WED JUN 2 2004

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030800-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
1000 AM EDT (900 AM CDT) WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONT LOCATED ACROSS CENTRAL KENTUCKY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. SOME OF THE STORMS WILL
HAVE THE POTENTIAL FOR GUSTY WINDS AND LARGE HAIL. FOR THAT
REASON THE STORM PREDICTION CENTER HAS INDICATE THAT A SLIGHT RISK
FOR SEVERE STORMS EXISTS ACROSS SOUTH CENTRAL AND EAST CENTRAL
KENTUCKY GENERALLY SOUTH AND EAST OF A LINE FROM CINCINNATI TO
HOPKINSVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH
TUESDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF
A SEVERE NATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

JSD

In the hours before

Local storm report, Jun 2, 2:08 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     BEAVER DAM              37.41N 86.88W
06/01/2004                   OHIO               KY   EMERGENCY MNGR

            TREE FELL ON HOUSE. OTHER TREES AND LIMBS BLOCKED SEVERAL
            ROADS AROUND BEAVER DAM

1201 AM     HAIL             7 SE BROWNSVILLE        37.12N 86.17W
06/02/2004  0.88 INCH        EDMONSON           KY   PUBLIC

            NICKLE SIZED HAIL FELL IN CHALYBEATE.

1225 AM     TSTM WND DMG     EDMONTON                36.98N 85.62W
06/02/2004                   METCALFE           KY   EMERGENCY MNGR

            2 TREES DOWNED NEAR EDMONTON. SEVERAL OTHERS DOWNED
            COUNTYWIDE.

&&

JSD
Special weather statement, Jun 2, 2:22 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUN 2 2004

KYZ036-037-041>043-048-049-057-022030-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY-
NICHOLAS KY-SCOTT KY-
INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND...
WINCHESTER
322 PM EDT WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30
TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET
THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY
ROOTED TREES TO FALL. THE STOMS ARE MOVING TO THE EAST AT 30 MPH.

XXV
Special weather statement, Jun 2, 2:22 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
322 PM EDT WED JUN 2 2004

KYZ036-037-041>043-048-049-057-022030-
BOURBON KY-CLARK KY-FAYETTE KY-HARRISON KY-JESSAMINE KY-MADISON KY-
NICHOLAS KY-SCOTT KY-
INCLUDING THE CITIES OF...CYNTHIANA...LEXINGTON...RICHMOND...
WINCHESTER
322 PM EDT WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION THROUGH 430 PM EDT. THESE STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY RAINS, GUSTY WINDS OF 30
TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND LIGHTNING. GIVEN HOW WET
THE GROUND IS, GUSTY WINDS NEAR THESE STORMS COULD CAUSE SOME WEAKLY
ROOTED TREES TO FALL. THE STORMS ARE MOVING TO THE EAST AT 30 MPH.

XXV
Special weather statement, Jun 2, 2:40 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT WED JUN 2 2004

KYZ036-037-040>043-046>049-054>057-063>067-070>078-081-082-022100-
ADAIR KY-ALLEN KY-BARREN KY-BOURBON KY-BOYLE KY-CASEY KY-CLARK KY-
CLINTON KY-CUMBERLAND KY-FAYETTE KY-GARRARD KY-GREEN KY-HARRISON KY-
HART KY-JESSAMINE KY-LINCOLN KY-LOGAN KY-MADISON KY-MARION KY-
MERCER KY-METCALFE KY-MONROE KY-NICHOLAS KY-RUSSELL KY-SCOTT KY-
SIMPSON KY-TAYLOR KY-WARREN KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BOWLING GREEN...CAMPBELLSVILLE...
COLUMBIA...CYNTHIANA...DANVILLE...FRANKLIN...GLASGOW...HARRODSBURG...
LEXINGTON...RICHMOND...RUSSELLVILLE...STANFORD...VERSAILLES...
WINCHESTER
340 PM EDT (240 PM CDT) WED JUN 2 2004

A COUPLE STRONG THUNDERSTORMS WILL MOVE OVER PARTS OF THE BLUEGRASS
REGION AND SOUTH CENTRAL KENTUCKY THROUGH 5 PM EDT (4 PM CDT). THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO PEA OR MARBLE SIZE, HEAVY
RAINS, GUSTY WINDS OF 30 TO 40 MPH, AND OCCASIONAL CLOUD TO GROUND
LIGHTNING. GIVEN HOW WET THE GROUND IS, GUSTY WINDS NEAR THESE STORMS
COULD CAUSE SOME WEAKLY ROOTED TREES TO FALL. THE STORMS ARE MOVING
TO THE EAST AT 30 MPH, AND WILL LIKELY PASS NEAR CAMPBELLSVILLE,
COLUMBIA, GREENSBURG, PARIS, AND WINCHESTER.

XXV

The radar

The Louisville radar (KLVX), 90 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

4 hail. Local standard time, as filed.

Hail, Green

When
June 2, 2:59 PM EST
Where
Green County, 5 mi N of Exie
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.233, -85.533

Hail, Taylor

When
June 2, 3:10 PM EST
Where
Taylor County, 1 mi S of Elk Horn
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.300, -85.283

Hail up to the size of a quarter fell in many locations near the Green River Lake. The largest hail was reported near the Smith Ridge Marina on Green River Lake.

Hail, Adair

When
June 2, 3:30 PM EST
Where
Adair County, Knifley
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
37.233, -85.183

Hail, Lincoln

When
June 2, 3:42 PM EST
Where
Lincoln County, Waynesburg
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
37.333, -84.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406787, 5406788, 5406789, 5406790.